Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 12, 2021, 7:08 PM EDT for Kosciusko County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 7:08 PM EDT (23:08 UTC)
- Expired
- Jul 12, 2021, 7:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 16 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035
WWUS83 KIWX 122308
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
708 PM EDT Mon Jul 12 2021
INZ008-016-017-122345-
Whitley-Noble-Kosciusko-
708 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NOBLE...
NORTHWESTERN WHITLEY AND CENTRAL KOSCIUSKO COUNTIES...
At 707 PM EDT, a strong thunderstorm was located near Winona Lake,
moving northeast at 20 mph.
Locations impacted include...
Warsaw, Winona Lake, Milford, North Webster, Pierceton, Etna,
Leesburg, Claypool, Burket, Sidney, Big Barbee Lake, Ridinger Lake,
Monoquet, Irish Lake, Little Chapman Lake, Oswego, Wilmot, James
Lake, Palestine and Ormas.
Those attending the Kosciusko County Fair in Warsaw are in the path
of this storm and should prepare for the expected weather conditions.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4117 8602 4144 8587 4143 8583 4129 8552
4105 8580
TIME...MOT...LOC 2307Z 217DEG 19KT 4118 8586
$$
HAIL...0.25
WIND...30MPH
LEWISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:21 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 12, 3:21 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 321 PM EDT Mon Jul 12 2021 .SYNOPSIS... Issued at 320 PM EDT Mon Jul 12 2021 Showers and thunderstorms are expected through this evening. A severe thunderstorm capable of damaging wind gusts is possible. This severe threat will diminish tonight, through showers may linger. More wet weather on Tuesday. && .SHORT TERM...(This Evening through Tuesday) Issued at 320 PM EDT Mon Jul 12 2021 The warm front is advancing nicely through the area at this hour. Showers, and a couple thunderstorms, are moving through in its wake. The upper-level support for the most robust storms is toward Illinois, lifting north. Our area is expected to become more unstable within the next few hours which should promote a second round of showers and storms. This second round could feature stronger storms capable of damaging wind gusts. Overall, the environment to our south which is moving northward, appears conducive for the aformentioned damaging wind gusts. But, instability (if these clouds stick around from neighboring convection) and upper-level support (which is best to the west) remain the weak points of this setup. Showers and thunderstorms will gradually diminish overnight and the severe weather threat is expected to end by 10PM to midnight. As the upper-level low lifts north tomorrow, additional showers and storms are expected, most numerous toward NW Indiana. && .LONG TERM...(Tuesday Night through Monday) Issued at 320 PM EDT Mon Jul 12 2021 Any lingering showers and storms from Tuesday afternoon will diminish overnight as the trough aloft finally exit. I am still eyeing Wednesday to possibly be our dry day of the week. This is as we find ourselves between the departing trough to our east and the next storm system to our west. Southeast flow in the low-levels is nearly parallel to the Gulf Coast, so moisture transport is poor locally. Wednesday night, an MCS likely moves from west to east over the North-Central Plains, perhaps brining some leftovers to northern parts of our ear early Thursday morning. A trough in its wake could spark showers and storms for us later in the day, but the trend has been for this trough to 1) be weaker and 2) farther north. As such, the forecast might trend drier in the coming days. As a result of the changes in the Thursday trough, we now turn to Friday for the next trough to move through. As mentioned yesterday, there is some concern for a stationary front to be left behind through the weekend, but it seems to be that incoming subsidence aloft to our north could work to suppresses this front to our south for the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 113 PM EDT Mon Jul 12 2021 Warm front pushing northward through the region will be the primary focus for initial convection. Post frontal airmass is quite humid and CAPE values continue to increase. With clearing occurring...expect to see deeper convection developing and expanding in coverage through the afternoon. Best shear over the southern third of the CWA into central Indiana and storm level flow will favor a disruptive and chaotic boundary layer through Tuesday morning with numerous outflow boundaries triggering additional convection. Overnight with the warm and humid air mass...could see some additional patchy fog formation...however limited to lowland areas and not a widespread impact to air operations. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Brown SHORT TERM...Brown LONG TERM...Brown AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 12, 3:38 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 338 PM EDT Mon Jul 12 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-131945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 338 PM EDT Mon Jul 12 2021 /238 PM CDT Mon Jul 12 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe thunderstorms until about sunset. The primary threat is damaging wind and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-131945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 338 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 12, 5:36 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Northern Indiana
536 PM EDT Mon Jul 12 2021
MIZ081-OHZ001-122200-
Hillsdale-Williams-
536 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HILLSDALE AND
NORTHEASTERN WILLIAMS COUNTIES...
At 535 PM EDT, a strong thunderstorm was located over Pioneer, or
near Montpelier, moving north at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Hillsdale, Montpelier, Hudson, West Unity, Pioneer, Holiday City,
West Jefferson, Pittsford, Ransom, Waldron, Prattville, Alvordton,
Bridgewater Center, Frontier, Lake Seneca, Shadyside, Betzer, Osseo
and Kunkle.
This includes Interstate 80 in Ohio between mile markers 6 and 19.
Conditions in the atmosphere are such that weak, brief funnels may
form this afternoon. They usually develop beneath showers or weak
thunderstorms when the air aloft is especially cold.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4194 8436 4181 8436 4155 8446 4159 8470
4194 8464
TIME...MOT...LOC 2135Z 190DEG 26KT 4166 8456
HAIL...0.25
WIND...50MPH
LEWISLocal storm report, Jul 12, 5:37 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLOOD LOGANSPORT 40.76N 86.36W
07/12/2021 CASS IN EMERGENCY MNGR
REPORT OF 4-8 INCHES OF WATER ON ROADWAYS.
1.5-2.0 INCHES OF RAIN HAS FALLEN OVER THE
PAST 2-2.5 HOURS.
&&
MJSpecial weather statement, Jul 12, 6:01 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Northern Indiana
601 PM EDT Mon Jul 12 2021
INZ004-MIZ077-078-122230-
St. Joseph-Berrien-Cass-
601 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. JOSEPH...
SOUTHWESTERN CASS AND SOUTHEASTERN BERRIEN COUNTIES...
At 601 PM EDT, a strong thunderstorm was located over Gulivoire Park,
moving northeast at 15 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
South Bend, Mishawaka, Niles, Georgetown, Granger, Gulivoire Park,
Edwardsburg, Roseland, Bertrand and Indian Village.
This includes Interstate 80 in Indiana between mile markers 73 and
87.
&&
LAT...LON 4178 8601 4176 8603 4176 8606 4172 8606
4153 8622 4158 8638 4184 8630
TIME...MOT...LOC 2201Z 207DEG 13KT 4159 8625
HAIL...0.25
WIND...50MPH
PBMLocal storm report, Jul 12, 6:14 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN MALINTA 41.32N 84.04W
07/12/2021 M3.00 INCH HENRY OH EMERGENCY MNGR
3.0 INCHES SINCE THIS MORNING. FIELD
FLOODING.
&&
KBLocal storm report, Jul 12, 7:08 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FLASH FLOOD 2 ESE SOUTH BEND 41.66N 86.23W
07/12/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
MANHOLE COVER HAS BEEN FORCED OFF BY WATER.
VIA TWITTER.
&&
BROWNSpecial weather statement, Jul 12, 7:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
708 PM EDT Mon Jul 12 2021
INZ008-016-017-122345-
Whitley-Noble-Kosciusko-
708 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NOBLE...
NORTHWESTERN WHITLEY AND CENTRAL KOSCIUSKO COUNTIES...
At 707 PM EDT, a strong thunderstorm was located near Winona Lake,
moving northeast at 20 mph.
Locations impacted include...
Warsaw, Winona Lake, Milford, North Webster, Pierceton, Etna,
Leesburg, Claypool, Burket, Sidney, Big Barbee Lake, Ridinger Lake,
Monoquet, Irish Lake, Little Chapman Lake, Oswego, Wilmot, James
Lake, Palestine and Ormas.
Those attending the Kosciusko County Fair in Warsaw are in the path
of this storm and should prepare for the expected weather conditions.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4117 8602 4144 8587 4143 8583 4129 8552
4105 8580
TIME...MOT...LOC 2307Z 217DEG 19KT 4118 8586
HAIL...0.25
WIND...30MPH
LEWISThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:34 PM EDT | Special Weather Statement | IWX | Cass | 41 min |
| Jul 12, 3:58 PM EDT | Special Weather Statement | IWX | Noble | 47 min |
| Jul 12, 4:17 PM EDT | Special Weather Statement | IWX | LaGrange | 28 min |
| Jul 12, 4:27 PM EDT | Special Weather Statement | IWX | Cass | 33 min |
| Jul 12, 4:36 PM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 39 min |
| Jul 12, 4:51 PM EDT | Special Weather Statement | IWX | Whitley | 39 min |
| Jul 12, 5:03 PM EDT | Areal Flood Advisory | IWX | DeKalb, LaGrange, Noble, Steuben | 5 hr |
| Jul 12, 5:08 PM EDT | Areal Flood Advisory | IWX | Cass | 3 hr |
| Jul 12, 5:30 PM EDT | Special Weather Statement | IWX | Steuben | 30 min |
| Jul 12, 5:44 PM EDT | Areal Flood Advisory | IWX | LaPorte, Marshall, Saint Joseph | 4 hr |
| Jul 12, 6:01 PM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jul 12, 6:39 PM EDT | Flash Flood Warning | IWX | Saint Joseph | 3 hr |
| Jul 12, 6:42 PM EDT | Areal Flood Advisory | IWX | Steuben | 2 hr |
| Jul 12, 7:11 PM EDT | Flash Flood Warning | IWX | Cass | 98 min |
| Jul 12, 5:36 PM EDT | Special Weather Statement | IWX | Hillsdale | 24 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.